MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The report received from the affiliate indicated the 6mm x 6cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was torn.There was no patient injury.The product was returned for analysis.One non-sterile powerflex pro 6mm x 6cm 135cm balloon catheter was returned.Per visual analysis, the balloon was completely ruptured from proximal to distal areas of balloon.Blood residues were present on the unit.No other anomalies were noted.Per sem analysis the balloon internal surface and marker bands did not reveal any evidence of damage or defect.However, the external surface revealed evidence of scratch marks adjacent to the balloon ruptured areas and it is very likely that the same factors that caused the scratch marks on the balloon outer surface contributed to the ruptured condition found.No other anomalies were found during the analysis.A product history record (phr) review of lot 17651369 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon frayed/ split/torn¿ were confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) may have contributed to the burst and torn condition as evidenced by scratch marks noted on the outer surface during analysis.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
The report received from the affiliate indicated the 6mm6cm 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was torn.Analysis of the returned device indicates balloon burst.There was no patient injury.

Brand Name
POWERFLEXPRO 6MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8256927
Report Number9616099-2019-02643
Device Sequence Number16652838
Product Code LIT
UDI-Device Identifier20705032059548
UDI-Public20705032059548
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number4400606X
Device Lot Number17651369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1